Yes, me too. After being on letrozole for only afew months, my bp was 170/100!!
Now controlled with medication xx
Hi Amelia - yes I'm afraid I went from very low blood pressure pre BC to very high blood pressure since taking Letrozole.
I've been on it nearly 2 years now & I take a blood pressure pill every morning to keep it down
The blood pressure pill doesn't give me any side effects and works weel. At one point it was a case of do I or don't I stop the Letrozole as I've had and still have pretty well all the side effects mentioned!
But my cancer was 100% oestrogen dependent - so I'm too scared to take the risk! xxx
I have had BC for 13 years now, 8 of those with secondary BC. The only time my blood pressure has risen in that time is whilst I have been on any form of hormone treatment. When I have had to have chemo (on a number of occasions unfortunately) my BP had dropped back to normal as you don't have hormonal treatments whilst on chemo.
For my treatment after my primary in 2003 I was on zoladex and tamoxifen and my BP went through the roof. This was over a number of months so not sudden but was so high I'm surprised I didnt have a stroke. Worryingly none of the medical people I saw even thought to take my BP despite it being listed as a common side effect of hormonal treatment (check the leaflet with your box of tablets, it probably says 1 in 10 which means its classed as a common side effect).
I have been on BP meds whenever I have been on hormonals (I'm currently on letrozole) so do keep an eye on things. Also it's worth anyone getting their cholesterol levels checked whilst on AI's as that too is listed as a common side effect.
Although none of us want to take any meds we dont need I'd rather take a small BP tablet than risk a TIA or stroke which high BP can cause.
Hope this doesn't worry you too much but keep checking it at home so you know its not 'white coat syndrome' - which affects me every time!
Hello Amelia, I'm on Anastrozole and did have high blood pressure a couple of years ago and had tablets, just about to be taken off them when diagnosed last year. Did come off them, but on couple of doctor visits my bp was considered high - had to have 24 hr monitor - got myself so stressed that I stayed awake the whole time!! Luckily, even though bp averaged 130/80 I didn't need any meds. I also have a home bp monitor, so occasionally use that, just to reassure myself. It can still go above 150. Yes, I do think the AIs raise bp but also think it depends on your doc's attitude as to whether they like issuing tablets - mine doesn't, which I'm happy with. Hope you're ok.